MAUDE Adverse Event Report: SMITH AND NEPHEW, INC. ORTHOMATCH TIB ALIGN M/L TRANS TUBE; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH AND NEPHEW, INC. ORTHOMATCH TIB ALIGN M/L TRANS TUBE; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71442165
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the operation of anthem knee joint implantation, a distal part of the tube of the tibial guide broke.There were no broken pieces of the instrument.
 
Additional Manufacturer Narrative
The tibial alignment tube assembly was returned and evaluated.A visual inspection found that the device has broken on the distal end allowing the carriage assembly, lock knob and lock screw nut to fall out of the device.All of the components were returned but some of the plastic from the align transition tube was not returned.Plastics are prone to brittle fractures and a crack may have initiated during use or due to the heating and cooling associated with autoclaving.We recommend that all reusable instruments be routinely inspected for wear and damage so they can be replaced as necessary.A review of the complaint history for the batch did not find additional complaints.Reviewing the manufacturing records also did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Based on this investigation, the need for corrective action is not indicated.No additional actions are being taken at this time; however we will continue to monitor for future complaints and investigate further as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
ORTHOMATCH TIB ALIGN M/L TRANS TUBE
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH AND NEPHEW, INC.
1450 brooks road
memphis, tennessee
memphis 38116
MDR Report Key7912362
Report Number1020279-2018-01847
Device Sequence Number1936539
Product Code JWH
UDI-Device Identifier00885556495100
UDI-Public00885556495100
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K142807
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71442165
Device Lot Number16CSY0020
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer08/30/2018
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date11/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;